I think this is where I should be posting this. I just took Ex Lax pills (2) for the first time. Of course I had to look up info online about it and I am confused. I guess not having taken a laxative before I was unaware that there are different kinds. The one I took was a stimulant laxative. Are there any dangerous side effects to these? Online it said that you should contact your dr. if you get a rapid heartbeat, dizzyness. I didnt like seeing that at all. I get heart palpatations and skipping heartbeat sometimes so I am now worried. All I wanna do is relieve constipation and now I am worried about a rapid heartrate and fainting. Can anyone help me to understand this "stimulant" laxative thing? How long before this is out of my system? Thanks.
You know what really sucks...When you take these "stimulant" laxative pills, and your stool is too hard to push it out....Made for a very interesting night..........Now as far as lasting effects....They say it usually causes bowel movements within 6 to 12 hours...I got intense contractions on the 4th hour......
In all honesty, I took at 6pm, and by 6am the next morning the contractions and effects were gone.
If your still constipated, I cannot stress enough to you that you consider an Enema...Those puppies work like something you wouldn't believe. For me atleast.
ANY medications can cause a side effect - stimulant just means it stimulates the bowels. That's what I take when I need it because throughout my life I get bouts where I don't go for a week or 2 because I get NO urge at all and I need to "stimulate". This isn't something that should be taken regularly because after time your body will depend on this for stimulation and won't do it naturally. I guess I take it about once every 5 years or so.
Thanks for the replies. The Ex Lax worked. I was also queasy the next day and didnt go to work. Is this normal? I dont think I will use the stimulant laxative thing again. It literally woke me up in the middle of the night. I was cramping bad and had to run to the bathroom. And then the next day it was still working. But like i said after I couldnt go anymore I was just queasy and felt "Blah" for the entire day.
No, it really shouldn't have made you queasy - but like I mentioned before, any medication can give any side effect. Usually I'll get really bad cramping, go several times over several hours and that's it. (don't be surprised if you don't go for a few days now)
Before I had IBS, I would take ex-lax for occassional use when I would have bad constipation. I remember the ENTIRE next day i would feel sick to my stomach. I remember thinking to myself that if I had to take ex-lax, I could pretty much write off the entire next day as I would be worthless. I would feel queezy, and just icky - for lack of better word. Now that I have IBS i don't go near the stuff. It would send me straight to the ER.